Hail, McDonald
- When
- August 1, 3:57 PM CST
- Where
- McDonald County, Longview
- Measured
- 1 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.717, -94.217
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 1, 2:25 PM CST, 1 hour 32 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 325 PM CDT FRI AUG 1 2003 ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON... .DISCUSSION... .MESOSCALE CONVECTIVE DISCUSSION... CONVECTION IS UNDERWAY ALONG OUTFLOW BOUNDARY IN CENTRAL MISSOURI NEAR I-44 CORRIDOR AROUND ROLLA AND WAYNESVILLE. EXPECT STORM DEVELOPMENT TO CONTINUE IN THIS AREA AND BEGIN ALONG OTHER BOUNDARIES IN SOUTH CENTRAL MO AND SOUTHEAST KS/EXTREME SOUTHWEST MO WHERE MOST INTENSE DESTABILIZATION IS OCCURRING. LATEST LAPS DATA SHOWS CAPES OVER 4000 J/KG OVER JASPER AND CHEROKEE COUNTIES...AND LIS AROUND -8...WHICH WILL BE MORE THAN SUFFICIENT FOR SEVERE STORMS. SEVERE THUNDERSTORM WATCH 825 IS IN EFFECT UNTIL 8 PM FOR ALL OF THE COUNTY WARNING AREA...EXCEPT BENTON AND MORGAN COUNTIES...WHICH ARE NORTH OF OUTFLOW BOUNDARY. .SHORT TERM (TONIGHT AND SATURDAY)... MID LEVEL JET MAX IS STILL APPROACHING FROM THE NORTHWEST...JUST WAITING TO FUEL THE STORMS INTO THE EVENING AND OVERNIGHT HOURS. LOSS OF AFTERNOON HEATING SHOULD LIMIT HAIL THREAT TONIGHT BUT EXPECT WIND AND HEAVY RAINFALL TO CONTINUE OVERNIGHT. WILL CARRY LIKELY POPS TONIGHT ALL AREAS TONIGHT WITH MENTION OF SEVERE IN ZONES. WILL ALSO LINGER CHANCE POPS INTO SATURDAY ALL ZONES AND SLIGHT CHANCE POPS SATURDAY NIGHT OVER THE SOUTH. .LONG TERM (SUNDAY THROUGH FRIDAY)... MODEL SOLUTIONS AGREE ON BUILDING SOUTHWEST U.S. RIDGE INTO THE NORTHERN PLAINS AS UPPER TROUGH MIGRATES SLOWLY EASTWARD INTO QUEBEC AND NORTHEST U.S.. WITH THE EXCEPTION OF ANOTHER UNSEASONABLY STRONG JET MAX MOVING OVER THE UPPER RIDGE INTO OUR AREA ON MONDAY NIGHT AND TUESDAY...WILL KEEP EXTENDED FORECAST DRY. WILL ALSO BRING TEMPERATURES UP A BIT ON THURSDAY AND FRIDAY AS MORE OF UPPER RIDGE BUILDS INTO THE REGION. && .AVIATION... INCREASING LOW LEVEL MOISTURE AND OUTFLOW BOUNDARIES OVER THE REGION WILL WARRANT TEMPO THUNDER IN THE TAFS THROUGH THE AFTERNOON AND EVENING. EXPECT MOST INTENSE STORMS BETWEEN 22Z AND 02Z...WITH HIGHER WIND GUSTS ALSO NOTED IN TEMPO GROUP. HAVE CARRIED SCATTERED STORMS IN TWEB ROUTES SOUTH OF A LINE FROM OSAGE BEACH TO CLINTON THROUGH 08Z. .SGF WATCHES/WARNINGS/ADVISORIES... .MO...NONE. .KS...NONE. TERRY
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-021100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 100 PM CDT FRI AUG 1 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. ...MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT... .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED: SCATTERED TO NUMEROUS SEVERE THUNDERSTORMS CONTAINING HAIL UP TO THE SIZE OF GOLF BALLS AND THE POTENTIAL FOR WIDESPREAD DAMAGING WIND GUSTS IN EXCESS OF 70 MPH. THUNDERSTORM REDEVELOPMENT OVERNIGHT MAY LEAD TO PROLONGED TORRENTIAL RAINFALL AND LOCALIZED FLASH FLOODING. AREAS AFFECTED AND TIMING: THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER MID MISSOURI INTO SOUTHEAST KANSAS AFTER 2 PM...AND THEN BUILD OVER THE REMAINDER OF THE OZARKS REGION DURING THE AFTERNOON AND EVENING HOURS. DISCUSSION: AN ALREADY UNSTABLE AIRMASS WAS IN PLACE ACROSS THE OZARKS REGION EARLY THIS AFTERNOON. DESPITE EXTENSIVE CLOUD COVER OVER THE AREA...FILTERED SUNSHINE HAD WARMED TEMPERATURES INTO THE UPPER 80S AND LOWER 90S. SOUTHWEST WINDS WILL CONTINUE TO BRING DEEP TROPICAL MOISTURE NORTH INTO THE AREA...AND SKIES WILL PARTIALLY CLEAR OVER THE NEXT SEVERAL HOURS ALLOWING FOR FURTHER DESTABILIZATION. MEANWHILE...A VIGOROUS UPPER LEVEL STORM SYSTEM WAS ENTERING CENTRAL KANSAS...ACCOMPANIED BY UNSEASONABLY STRONG WINDS ALOFT. THIS DISTURBANCE AND AN ASSOCIATED COLD FRONT WILL BE THE FOCUS FOR RAPID THUNDERSTORM DEVELOPMENT OVER FAR WESTERN MISSOURI AND EXTREME SOUTHEAST KANSAS BY MID AFTERNOON. THE COMBINATION OF STRONG VERTICAL WIND SHEAR AND HIGH INSTABILITY WILL CAUSE STORMS TO RAPIDLY BECOME SEVERE WITH THE POTENTIAL FOR WIDESPREAD DAMAGING WINDS AND LARGE DESTRUCTIVE HAIL OVER THE ENTIRE OUTLOOK AREA THROUGH TONIGHT. THUNDERSTORMS ARE EXPECTED TO GRADUALLY EVOLVE INTO ONE OR MORE LARGE COMPLEXES OVER THE AREA TONIGHT AS THE COLD FRONT STALLS OVER SOUTHERN MISSOURI...POSSIBLY LEADING TO FLASH FLOODING. BASED ON RECENT SATELLITE TRENDS...SEVERE WEATHER WATCHES MAY BE REQUIRED IN THE NEXT SEVERAL HOURS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THUNDERSTORMS WILL LIKELY BE ONGOING ACROSS SOUTHERN MISSOURI EARLY SATURDAY MORNING...ESPECIALLY SOUTH OF THE INTERSTATE 44 CORRIDOR. SOME OF THESE STORMS MAY STILL BE SEVERE...WITH DAMAGING WINDS AND FLOODING RAINFALL THE PRIMARY THREATS. AS A FOCUSING COLD FRONT SHIFTS SOUTH INTO ARKANSAS SATURDAY AFTERNOON...THUNDERSTORMS WILL GRADUALLY EXIT THE AREA. ANOTHER UPPER LEVEL DISTURBANCE WILL BRING A CHANCE FOR THUNDERSTORMS TO THE REGION MONDAY NIGHT AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE REQUIRED AS EARLY AS MID AFTERNOON ACROSS EXTREME SOUTHEAST KANSAS EXTENDING INTO WESTERN AND MID MISSOURI. THE CHANCE FOR SEVERE THUNDERSTORMS WILL DEVELOP SOUTH AND EAST INTO THE EVENING HOURS. PERSONS INVOLVED IN SEVERE WEATHER PREPAREDNESS ARE REQUESTED TO MONITOR LOCAL OUTLETS FOR THE LATER STATEMENTS AND ANY WATCHES AND WARNINGS. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF BOOKBINDER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
329 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0255 PM WAYNESVILLE MO .75 INCH HAIL
08/01/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.
0304 PM DEVILS ELBOW MO .75 INCH HAIL
08/01/03 PULASKI REPORTED BY HAM RADIO
OPERATOR.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
342 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0340 PM WILLOW SPRINGS MO 1.75 INCH HAIL
08/01/03 HOWELL GOLF BALL HAIL OBSERVERED
BY MOTORIST ON ROUTE 60
ALONG WITH FUNNEL CLOUD.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
358 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0348 PM 3 NE GREENFIELD MO .88 INCH HAIL
08/01/03 DADE NICKEL SIZE HAIL OBSERVED
BY LOCAL PATROL OFFICER
ALONG HIGHWAY CC.
REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
439 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0430 PM BOLIVAR MO WIND DAMAGE
08/01/03 POLK SIGNIFICANT WIND DAMAGE
REPORTED IN AND WEST OF
BOLIVAR WITH NUMEROUS
TREES DOWN ACROSS THE
WESTERN HALF OF THE
COUNTY. REPORTED BY
EMERGENCY MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
451 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM 1 N MORRISVILLE MO 70 MPH TSTM GUST
08/01/03 POLK REPORTED BY EMERGENCY
MANAGEMENT.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
455 PM CDT FRI AUG 01 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0452 PM 2 E OLIVE MO 1 INCH HAIL
08/01/03 DALLAS REPORTED BY HAM RADIO
OPERATOR.The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2003Every state in 2003This day in weather historyWarnings in Missouri, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5333851.